Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On exceedances of record and order statistics


Authors: I. G. Bairamov and M. K. Khan
Journal: Proc. Amer. Math. Soc. 135 (2007), 1935-1945
MSC (2000): Primary 62G30; Secondary 62E20
DOI: https://doi.org/10.1090/S0002-9939-07-08734-5
Published electronically: February 9, 2007
MathSciNet review: 2286107
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Exact, limiting distributions along with their rates of convergence of exceedance statistics for both order statistics and record statistics are provided when the underlying distribution is arbitrary. The exact distribution of record statistics for arbitrary underlying distributions is obtained as well.


References [Enhancements On Off] (What's this?)

  • 1. M. Ahsanullah, Record Statistics, Nova Science Publishers, Inc., Cormack, New York, 1995. MR 1443904 (98d:62088)
  • 2. B. Arnold, N. Balakrishnan, and H. N. Nagaraja, Records, John Wiley & Sons, New York, 1998. MR 1628157 (2000b:60127)
  • 3. I. G. Bairamov, Some distribution free properties of statistics based on record values and characterizations of the distributions through a record, J. Appl. Statist. Sci. 5 (1997), no. 1, 17-25. MR 1439625 (98d:62016)
  • 4. I. G. Bairamov and S. N. Eryilmaz, Distributional properties of statistics based on minimal spacing and record exceedance statistics, J. Statist. Plann. Infer. 90 (2000), 21-23. MR 1791579 (2002f:62052)
  • 5. I. G. Bairamov, O. L. Gebizlioglu and M. F. Kaya, Asymptotic Distributions of Statistics Based on Order Statistics and Record Values and Invariant Confidence Intervals, In ``Asymptotic Methods in Probability and Statistics with Applications'' (Eds. N. Balakrishnan; I. A. Ibragimov, and V. B. Nevzorov), 309-320, Birkhäuser, Boston 2001. MR 1890335
  • 6. I. G. Bairamov and S. Kotz, On distributions of exceedances associated with order statistics and record values for arbitrary distributions, Statistical Papers, 42 (2001), 171-185. MR 1836847 (2002c:62086)
  • 7. I. G. Bairamov and Yu. I. Petunin, Structure of invariant confidence intervals containing the main distributed mass, Theorya Veroyatnostey i ee Primeneniya, 35 (1990) no. 1, 15-26 (English translation in Theor. Probab. Appl., 35 (1991), no. 1, 15-26). MR 1050050 (91m:62048)
  • 8. H. A. David, Order Statistics. Second edition, John Wiley and Sons, New York, 1981. MR 0597893 (82i:62073)
  • 9. B. Epstein, Tables for the distribution of the number of exceedances, Ann. Math. Stat., 25 (1954), 762-768. MR 0065074 (16:380f)
  • 10. E. J. Gumbel, (1954a). Statistical theory of extreme values and some practical applications, National Bureau of Standards, Washington (1954a). MR 0061342 (15:811b)
  • 11. E. J. Gumbel, Elementare Ableitung der Momente für die Zahl der Überschreitungen, Mitteilungsblatt für Math. Stat, 6 (1954b), 164-169. MR 0064357 (16:270e)
  • 12. E.  Gumbel, and H. von Schelling, The distribution of the number of exceedances, Ann. Math. Stat., 21 (1950), 247-262. MR 0035415 (11:732d)
  • 13. N. Johnson, and S. Kotz, Some generalizations of Bernoulli and Polya-Eggenberger contagion models, Statist. Papers., 32 (1991) 1-17. MR 1123680 (92g:62020)
  • 14. N. Johnson, and S. Kotz, Further comments on Matveychuk and Petunin's generalized Bernoulli model, and nonparametric tests of homogeneity, J. Statist. Plann. Infer., 41 (1994), 61-72. MR 1292147 (95g:62105)
  • 15. W. Katzenbeisser, The distribution of two-sample location exceedance test statistics under Lehmann alternatives, Statist. Hefte, 26 (1985), 131-138. MR 0861796
  • 16. W. Katzenbeisser, The exact power of two-sample location tests based on exceedances against shift alternatives, Math. Op. Forsch. (Statistics)., 20 (1986), 47-54. MR 0995233 (90i:62030)
  • 17. S. A. Matve{\u{\i\/}}\kern.15emchuk, and Yu. I. Petunin, A generalization of the Bernoulli model arising in order statistics, I, Ukrain. Math. J., 42 (1990), 518-528. MR 1051875 (91j:62056)
  • 18. S. A. Matve{\u{\i\/}}\kern.15emchuk, and Yu. I. Petunin, A generalization of the Bernoulli model arising in order statistics, II, Ukrain. Math. J., 43 (1991), 779-785. MR 1134403 (92m:62055)
  • 19. K. Sarkadi, On the distribution of the number of exceedances, Ann. Math. Stat., 28 (1957), 1021-1023.
  • 20. J. Wesolowski, and M. Ahsanullah, (1998). Distributional properties of exceedance statistics, Ann. Inst. Statist. Math., 50 (1998), no. 3, 543-565. MR 1664524 (2000d:62020)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 62G30, 62E20

Retrieve articles in all journals with MSC (2000): 62G30, 62E20


Additional Information

I. G. Bairamov
Affiliation: Department of Mathematics, Izmir University of Economics, Izmir, Turkey

M. K. Khan
Affiliation: Department of Mathematical Sciences, Kent State University, Kent, Ohio, 44242
Email: kazim@math.kent.edu

DOI: https://doi.org/10.1090/S0002-9939-07-08734-5
Keywords: Exact distributions, limit theorems, rates of convergence, Berry-Esseen bounds
Received by editor(s): July 27, 2004
Received by editor(s) in revised form: March 27, 2006
Published electronically: February 9, 2007
Communicated by: Edward C. Waymire
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society